Heart Disease Expert Forum
Being decompensated, dilated stomach but no fluid retention?
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Being decompensated, dilated stomach but no fluid retention?

Hi,I am 32, I have familial (lamin A/C) dilated cardiomyopathy.My heart is not that dilated (about 6 cm) but stiff. I went quite good for some years, but suddendly my ICD fired twice in a week: I had sustained V-Tach.Being very very bored from PVCs adn bigeminys, and under the risk of Vtachs,cardiologists decided to switch me from carvedilol to sotalol (I do not tolerate amiodarone).It went fine for arrhytmias.But my energy level went down.My blood pressure went down. And in less then two years I went from an heart's ouput equal to 5 litres/min, to 3 litres/min.Other relatives went downhill even faster then me so, sotalol (or lack of carvedilol) is not beleived the only responsible of that. Now seems unuseful to go back to carvedilol: heart seems not remodable anymore or anyfurther, but just need to be "changed". Some questions:
1) Do you have experiences of patients on sotalol who, put on carvedilol, could re-gain some energy and heart's ouput? Would you do that move on me? Quite risky, seems.
2) I tried under suggestion of a cardiologist to reduce ACE in order to gain some blood pressure. It did not work.Actually after a few days I experienced pain to my liver and stomach dilations. Blood work showed that liver and kidneys are suffering. So I am bit decompensated: but I did NOT gain weight! Is that possible? Clearly I went up again with ACE. Should I try go upper now? They are so effective on my heart's output, but difficult to tolerate. I am at 7,5 per day of ramipril and 25 mg of losartan.
Thank you.
Related Discussions
Avatar_n_tn
Giorg,

thanks for the post.  

1) Do you have experiences of patients on sotalol who, put on carvedilol, could re-gain some energy and heart's ouput? Would you do that move on me? Quite risky, seems.

Different medicines effect different people -- differently. Typically carvedilol is used prferentially in patients with cardiomyopathy and in trials has success in ventricular remodelling and delay of heart failure symptoms. I can't make specific medication recommendations as your history is quite complex.  

2) I tried under suggestion of a cardiologist to reduce ACE in order to gain some blood pressure.

Again, it's impossible to comment on specific medication changes. Ace inhibitors are very beneficial in patients with heart failure as long as they can tolerate them. In you it seems that you had bad kidney side effects. In patients with this effect sometimes other medications such as hydralazine are used. I would discuss your concerns with your physician.

good luck
2 Comments
Blank
88793_tn?1290230777
"Dilated stomach but no fluid retention"  It makes me fall into the attention to this thread.  

One stage, I took the tambocor and verapamil.  After a week, my upper right abdomen start pain.  Ultrasound showed that I've a very early stage fatty liver.  I didn't drink or smoke.  I stopped the verapamil straight away.  Yes, by myself.  After a few months, I was admitted for check rhythm.  Dr said my pacemaker is a bit tricky.  My haemoglobin fall from 12.4 to 9.7.  Again I took off the tambocor.  Anyway, Dr asked me "when the tambocor start not working?"  Now my stomach is bloating like a six months pregnant women!  I wonder why?  Anyone can shade a light?
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank